Alert archive / Nebraska / Red Flag Warnings in 2025
Red Flag Warning 3, NWS North Platte, NE
NWS North Platte, NE issued this red flag warning at Feb 27, 2025, 12:31 PM MST for 26 counties in Nebraska. It took effect at Feb 28, 2025, 9:00 AM MST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 27, 2025, 12:31 PM MST (19:31 UTC)
- In effect from
- Feb 28, 2025, 9:00 AM MST
- Expired
- Feb 28, 2025, 7:00 PM MST
- In force
- 10 hr
- Issued by
- NWS North Platte, NE
All 26 counties
Arthur County, NE, Blaine County, NE, Boyd County, NE, Brown County, NE, Chase County, NE, Cherry County, NE, Custer County, NE, Deuel County, NE, Frontier County, NE, Garden County, NE, Garfield County, NE, Grant County, NE, Hayes County, NE, Holt County, NE, Hooker County, NE, Keith County, NE, Keya Paha County, NE, Lincoln County, NE, Logan County, NE, Loup County, NE, McPherson County, NE, Perkins County, NE, Rock County, NE, Sheridan County, NE, Thomas County, NE, Wheeler County, NE
The radar
The North Platte radar (KLNX), 25 km from the middle of the area, began a volume at 19:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 7.5 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1976 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 141 m²/s²
- 0-3 km storm-relative helicity
- 184 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
369 WWUS83 KLBF 271931 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 131 PM CST Thu Feb 27 2025 NEZ206-208-209-281100- /O.UPG.KLBF.FW.A.0001.250228T1800Z-250301T0200Z/ /O.NEW.KLBF.FW.W.0003.250228T1600Z-250301T0200Z/ Sandhills/Valentine NWR/Nebraska National Forest- Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest-Loup Rivers Basin- 131 PM CST Thu Feb 27 2025 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 8 PM CST FRIDAY FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS... The National Weather Service in North Platte has issued a Red Flag Warning for low relative humidity and gusty winds, which is in effect from 10 AM to 8 PM CST Friday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire Weather Zone 206 Sandhills/Valentine NWR/Nebraska National Forest, Fire Weather Zone 208 Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest and Fire Weather Zone 209 Loup Rivers Basin. * TIMING...Friday morning through early evening. * WINDS...Northwest 25 to 35 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...As low as 20 percent. * TEMPERATURES...Up to 65. * LIGHTNING...None. * IMPACTS...Any fire start will spread rapidly and become difficult to control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ NEZ204-210-219-281100- /O.NEW.KLBF.FW.W.0003.250228T1600Z-250301T0200Z/ Eastern Panhandle/Crescent Lake NWR-Frenchman Basin-Loess Plains- 131 PM CST Thu Feb 27 2025 /1231 PM MST Thu Feb 27 2025/ ...RED FLAG WARNING IN EFFECT FROM 10 AM CST /9 AM MST/ TO 8 PM CST /7 PM MST/ FRIDAY FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS... The National Weather Service in North Platte has issued a Red Flag Warning for low relative humidity and gusty winds, which is in effect from 10 AM CST /9 AM MST/ to 8 PM CST /7 PM MST/ Friday. * AFFECTED AREA...Fire Weather Zone 204 Eastern Panhandle/Crescent Lake NWR, Fire Weather Zone 210 Frenchman Basin and Fire Weather Zone 219 Loess Plains. * TIMING...Friday morning through early evening. * WINDS...Northwest 15 to 25 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 19 percent. * TEMPERATURES...Up to 65. * LIGHTNING...None. * IMPACTS...Any fire start will spread rapidly and become difficult to control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
3 follow-up statements
578 WWUS83 KLBF 280944 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 344 AM CST Fri Feb 28 2025 NEZ204-206-208>210-219-281745- /O.CON.KLBF.FW.W.0003.250228T1600Z-250301T0200Z/ Eastern Panhandle/Crescent Lake NWR- Sandhills/Valentine NWR/Nebraska National Forest- Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest-Loup Rivers Basin-Frenchman Basin-Loess Plains- 344 AM CST Fri Feb 28 2025 /244 AM MST Fri Feb 28 2025/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM CST /9 AM MST/ THIS MORNING TO 8 PM CST /7 PM MST/ THIS EVENING FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS... * AFFECTED AREA...Fire Weather Zone 204 Eastern Panhandle/Crescent Lake NWR, Fire Weather Zone 206 Sandhills/Valentine NWR/Nebraska National Forest, Fire Weather Zone 208 Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest, Fire Weather Zone 209 Loup Rivers Basin, Fire Weather Zone 210 Frenchman Basin and Fire Weather Zone 219 Loess Plains. * TIMING...Friday morning through early evening. * WINDS...Northwest 25 to 35 mph with gusts up to 50 mph. * RELATIVE HUMIDITY...As low as 20 percent. * TEMPERATURES...Up to 63. * LIGHTNING...None. * IMPACTS...Any fire start will spread rapidly and become difficult to control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
906 WWUS83 KLBF 282036 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 236 PM CST Fri Feb 28 2025 NEZ204-206-208>210-219-010200- /O.CON.KLBF.FW.W.0003.000000T0000Z-250301T0200Z/ Eastern Panhandle/Crescent Lake NWR- Sandhills/Valentine NWR/Nebraska National Forest- Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest-Loup Rivers Basin-Frenchman Basin-Loess Plains- 236 PM CST Fri Feb 28 2025 /136 PM MST Fri Feb 28 2025/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CST /7 PM MST/ THIS EVENING FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS... * AFFECTED AREA...Fire Weather Zone 204 Eastern Panhandle/Crescent Lake NWR, Fire Weather Zone 206 Sandhills/Valentine NWR/Nebraska National Forest, Fire Weather Zone 208 Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest, Fire Weather Zone 209 Loup Rivers Basin, Fire Weather Zone 210 Frenchman Basin and Fire Weather Zone 219 Loess Plains. * TIMING...Friday morning through early evening. * WINDS...North 15 to 25 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 22 percent. * TEMPERATURES...Up to 61. * LIGHTNING...None. * IMPACTS...Any fire start will spread rapidly and become difficult to control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
375 WWUS83 KLBF 010158 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 758 PM CST Fri Feb 28 2025 NEZ204-206-208>210-219-010300- /O.EXP.KLBF.FW.W.0003.000000T0000Z-250301T0200Z/ Eastern Panhandle/Crescent Lake NWR- Sandhills/Valentine NWR/Nebraska National Forest- Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest-Loup Rivers Basin-Frenchman Basin-Loess Plains- 758 PM CST Fri Feb 28 2025 /658 PM MST Fri Feb 28 2025/ ...RED FLAG WARNING WILL EXPIRE AT 8 PM CST /7 PM MST/ THIS EVENING... $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this red flag warning went out at Feb 27, 11:10 AM MST, 1 hour 21 minutes earlier. Its key messages:
- Fire weather watch Friday, near critical conditions this afternoon
- Above normal temperatures continue into the weekend
- Chance for more widespread precipitation early next week
Area forecast discussion, Feb 27, 11:10 AM MST, 1 hour 21 minutes before
Area Forecast Discussion National Weather Service North Platte NE 1210 PM CST Thu Feb 27 2025 .KEY MESSAGES... - Fire weather watch Friday, near critical conditions this afternoon - Above normal temperatures continue into the weekend - Chance for more widespread precipitation early next week && .SHORT TERM /THROUGH FRIDAY/... Issued at 425 AM CST Thu Feb 27 2025 The main concern in the short term will be the above normal temperatures and the fire weather concerns. A weak thermal ridge will aide in the warm up this afternoon and Friday, with the greatest influence of the ridging across southwest Nebraska where the warmest temperatures will be each day. Highs will be in the 50s to low 60s Thursday and Friday. Near-critical fire weather concerns will be possible this afternoon as min RH values will be around 15 to 25 percent, with the lowest RH values across western Nebraska into the Sandhills. Near-critical to critical fire weather conditions will be possible on Friday with a Fire Weather Watch across the Sandhills into north central Nebraska Friday afternoon into early evening. Min RH values will range from 20 to near 25 percent. Winds will be breezy out of the northwest around 20 to 25 mph sustained, with gust up to 35 mph. && .LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/... Issued at 425 AM CST Thu Feb 27 2025 An upper level ridge across the western CONUS will move eastward through the weekend, keeping the above normal temperatures with highs in the 50s and 60s across western Nebraska and the Sandhills. North central Nebraska will see some cooler temperatures on Saturday as a trof drops south out of Canada into the Upper Midwest region but cooler northwest flow will clip north central Nebraska, keeping temperatures in the mid 40s to low 50s. A cold front will move in from the north across Nebraska late Monday into Tuesday. Cooler air behind the front will drop temperatures into the upper 30s to upper 40s. Precipitation will increase behind the front, bringing widespread chances for rain and even some snow chances may be possible. && .AVIATION /18Z TAFS THROUGH 18Z FRIDAY/... Issued at 1210 PM CST Thu Feb 27 2025 The main aviation concern will be gusty winds arriving tonight lasting through Friday afternoon. Northwest winds will increase overnight gusting up to 35 knots by late morning. Otherwise, ceilings remain in VFR through the TAF period. && .LBF WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Friday afternoon through Friday evening for NEZ206-208-209. && SHORT TERM...Gomez LONG TERM...Gomez AVIATION...Kulik
Hazardous weather outlook, Feb 27, 9:52 AM MST, 2 hours 39 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 1052 AM CST Thu Feb 27 2025 NEZ004>010-022>029-035>038-056>059-069>071-094-281700- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-Grant- Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan- Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 1052 AM CST Thu Feb 27 2025 /952 AM MST Thu Feb 27 2025/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...Tonight. Elevated to near critical fire weather concerns will continue into this evening across western and north central Nebraska. Any existing or new fires will have potential to quickly spread. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Near critical to critical fire weather conditions on Friday. A Fire Weather Watch remains in effect across north central Nebraska and portions of the Sandhills. Any existing or new fires will have potential to quickly spread. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Red Flag Warnings in Nebraska, 2025Every red flag warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.